Facial Stinging and V-Beam?

Like to get some expert advice for IPL or Laser therapy for rosacea ? Post your question here and one of our helpful Laser and IPL Doctors will offer their thoughts on your query.

Facial Stinging and V-Beam?

Postby nbapoker » Thu Dec 11, 2008 5:33 am

Please help: I had 1 Vbeam treatment about 2 years ago, I have had stinging on the face and more sebderm on the face ever since. Not sure if it is a coincidence or not. Ive been told that Vbeam cant cause nerve damage, but I recall the stinging starting within months after ( Ihad purpura for about 2 weeks immediately after which resolved). I dont kno what to do about the stinging. I have tried Lyrica, Klonopin, Antihistamines. But still sting in response to social stimuli, heat, and physical exertion. Someone please offer suggestions or hope about the stinging. Maybe it is just a progression of my rosacea.... maybe not? I had a series of 5 IPL treatments two years previous to the VBeam and they were harmless but they also didnt help redness much (if at all) I think.
nbapoker
I'm new here
I'm new here
 
Posts: 23
Joined: Tue Jul 01, 2008 6:32 pm


Re: Facial Stinging and V-Beam?

Postby peter.crouch » Tue Jan 13, 2009 9:42 am

Important pre-requisite disclosure for information provided.
Any advice or information provided here does not, is not intended to be,(and should not be taken to constitute), specific medical advice given to any group or individual. This general advice is provided with the guidance that any person who believes that they may be suffering from any medical condition should seek professional advice from a qualified, registered/licensed physician who has the opportunity to meet with the patient, take a medical history, examine the patient and provide specific advice and or treatment based on their experience diagnosing and treating that condition or range of conditions. No general advice provided here should be taken to replace or in any way contradict advice provided by a physician able to meet with the patient, take a medical history, examine the patient and provide specific advice and or treatment based on their experience diagnosing and treating that condition or range of conditions. Dr Peter Crouch

Dear Nbapoker,
Sustained stinging after pulse dye is uncommon in my experience however stinging could be a commonly experienced symptom of rosacea and rosacea does unfortunately tend to progress.

We use pulse dye laser in The Burghley Park Clinic to calm seb derm down and the effects last about 6 months (we use pulse dye laser to "immunise" the patient from the effects of the IPL which can often cause a flare in seb derm - I have posted a diagram of how we believe this works for anyone interested at http://www.triplc.info). Perhaps your seb derm was suppressed by the pulse dye sessions and flared up after the protective period elapsed?

I hope that the above helps,

Kind regards,

Peter
peter.crouch
I'm new here
I'm new here
 
Posts: 14
Joined: Mon Aug 27, 2007 7:17 pm
Location: Swindon, UK

Re: Facial Stinging and V-Beam?

Postby Lisamouries » Tue Jan 13, 2009 1:08 pm

Thank you again for answering this interesting query which hopefully will help others on the board. Much appreciated.
Lisa M.
User avatar
Lisamouries
Moderator Team
 
Posts: 1284
Joined: Wed Aug 29, 2007 9:41 am
Location: London, UK

Re: Facial Stinging and V-Beam?

Postby y-gwair » Sat Mar 01, 2014 8:16 pm

Neuroinflammation of small fibres can cause increased sebaceous activity as well as stinging and burning sensations. I have this problem, after being misdiagnosed variously as rosacea and seb derm by multiple dermatologists (well over 30 in total, including quite a number at a difficult case conference), the problem has been correctly diagnosed as small fibre nerve damage independently by neurologists at Queen Square and Oxford. For anyone who is experiencing burning, stinging or electric tingling type pain, I would suggest consulting a neurologist above a dermatologist as the latter profession simply do not have the correct expertise to correctly diagnose these disorders. (As I recall Crouch isn't actually even so much as a specialist dermatologist, he's a GP for the police service).
y-gwair
I'm new here
I'm new here
 
Posts: 18
Joined: Sun Mar 13, 2011 6:36 pm


Return to Ask a Doctor

cron